Oregon, 2012

Frost and Freeze in Oregon, June 6, 2012

June 6, 2012 · NWS MFR · 3 events in 3 counties and zones

An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

An unseasonably cold air mass combined with clearing skies to bring very cold temperatures to south central Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 6, 1:58 AM PST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 6, 1:58 AM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
258 AM PDT WED JUN 6 2012

.DISCUSSION...SHOWERS HAVE FINALLY ENDED ACROSS THE AREA EARLY
THIS MORNING AS UPPER HEIGHTS ARE SLOWLY RISING WITH THE DEPARTURE
OF A DEEP COLD TROUGH. THE REGION WILL GET A BREAK TODAY UNDER A
PASSING WEAK RIDGE WITH TEMPERATURES REBOUNDING BACK TO WITHIN 4
TO 8 DEGREES OF NORMAL AND INCREASING SUNSHINE. UNDER CLEARING
SKIES TONIGHT...DESPITE UPPER LEVEL WARMING...SOME EAST SIDE AREAS
MAY BE THREATENED FOR FROST. AT THIS POINT THE THREAT AREA LOOKS
TOO SMALL TO WARRANT A HEADLINE, BUT THE DAY SHIFT MAY TAKE A
CLOSER LOOK. LIKEWISE FOR FRIDAY MORNING...BUT INCREASE BOUNDARY
LAYER WIND AND HIGH CLOUDS SHOULD MAKE IT A LITTLE IFFY.

WATER VAPOR IMAGERY SHOWS AN UNSETTLED PICTURE UPSTREAM. ANOTHERN
UPPER LOW WILL BE IMPACTING THE REGION STARTING LATE TONIGHT AS A
COLD FRONT IS PROGGED SIMILARLY BY THE SHORT TERM SOLUTIONS TO
REACH THE COAST THURSDAY MORNING PUSHING THROUGH TO THE EAST SIDE
THURSDAY AFTERNOON. BREEZY SOUTHWEST WINDS WILL DEVELOP EAST OF
THE CASCADES WITH HIGH CHANCES OF RAIN AND COOLER TEMPERATURES
IMPACTING MAINLY THE WEST SIDE. BRISK SOUTHWEST FLOW ALOFT
INCREASES INTO FRIDAY AS THE UPPER LOW CENTER NEARS THE PACNW
COAST AND SENDS IN SOME REIFORCING COLD AIR FRIDAY INTO THE FIRST
HALF OF SATURDAY. THIS SECOND SURGE MAY NOT NECESSARILY BE WETTER
THAN THURSDAY...BUT WINDS OVER THE EAST SIDE WILL LIKELY BE
GUSTIER AND TEMPS WILL BE COOLER YET...ABOUT 15 DEGREES BELOW
NORMAL. THUNDER IS NOT EXPECTED.

SHOWER CHANCES WILL LINGER ACROSS SOME WEST SIDE AREAS INTO
SATURDAY AS THE TROUGH LINGERS AND TRAILING SHORTWAVE ENERGY
ROTATES THROUGH. HIGH PRESSURE RETURNS WITH DRY WEATHER AND A
WARMING TREND BEGINNING SUNDAY AND GOING INTO AT LEAST THE MIDDLE
OF NEXT WEEK. HIGHS MONDAY THROUGH WEDNESDAY WILL LIKELY PUSH
ABOVE NORMAL. MTS

&&

.AVIATION...TERRAIN IN SOUTHWEST OREGON WILL REMAIN LOCALLY
OBSCURED EARLY THIS MORNING WITH ISOLATED MVFR CEILINGS DUE TO
LINGERING LOW LEVEL MOISTURE. A WARM FRONT WILL BRUSH PAST
COOS AND DOUGLAS COUNTIES TO THE NORTH TODAY WITH INCREASING MID
LEVEL CLOUDS LEADING TO ISOLATED MVFR CEILINGS. A COLD FRONT
WILL APPROACH THE COAST LATER WEDNESDAY EVENING WITH RAIN
AND MVFR CEILINGS DEVELOPING. EAST OF THE CASCADES WILL SEE SOME
CLOUDINESS BUT SKY CONDITIONS SHOULD REMAIN SCATTERED FOR THE MOST
PART THROUGH WEDNESDAY EVENING. FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR ORZ029>031.

CA...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR CAZ084-085.
     FROST ADVISORY UNTIL 7 AM PDT THIS MORNING FOR CAZ081-082.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT THURSDAY
     FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
     THURSDAY FOR PZZ350-370.
Hazardous weather outlook, Jun 5, 2:00 PM PST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PDT TUE JUN 5 2012

CAZ084-085-ORZ029>031-061400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
300 PM PDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT WEDNESDAY.
SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-082-061400-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
300 PM PDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT WEDNESDAY.
SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 frost/freeze. Local standard time, as filed.

Frost/Freeze, Klamath Basin

When
June 6, 3:00 AM PST to 7:00 AM PST
Where
Klamath Basin forecast zone
Reported by
Official NWS Observations
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

Reported low temperatures ranged from 23 to 39 degrees.

Frost/Freeze, Northern & Eastern Klamath County & Western Lake County

When
June 6, 3:00 AM PST to 7:00 AM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
Official NWS Observations
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

The only reported low temperature was 21 degrees.

Frost/Freeze, Central & Eastern Lake County

When
June 6, 3:00 AM PST to 7:00 AM PST
Where
Central & Eastern Lake County forecast zone
Reported by
Official NWS Observations
Coordinates
42.793, -120.387 (the zone’s center; the record gives no point)

Reported low temperatures ranged from 24 to 32 degrees.

What these are

Frost/Freeze
Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375099, 375100, 375101.